Alert archive / Indiana / Small Craft Advisories in 2021
Small Craft Advisory 73, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Nov 24, 2021, 3:19 PM EST. It took effect at Nov 25, 2021, 9:00 AM EST. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2021, 3:19 PM EST (20:19 UTC)
- In effect from
- Nov 25, 2021, 9:00 AM EST
- Expired
- Nov 26, 2021, 4:00 PM EST
- In force
- 31 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
870 WHUS73 KIWX 242019 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 319 PM EST Wed Nov 24 2021 LMZ043-046-250430- /O.CON.KIWX.SC.Y.0072.000000T0000Z-211125T0300Z/ /O.NEW.KIWX.SC.Y.0073.211125T1400Z-211126T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 319 PM EST Wed Nov 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THURSDAY TO 4 PM EST FRIDAY... * WHAT...For the first Small Craft Advisory, southwest winds gusting up to 30 knots. For the second Small Craft Advisory, northwest winds 15 to 25 knots with gusts up to 30 knots and waves 6 to 10 feet expected. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the Small Craft Advisory, until 10 PM EST this evening. For the Small Craft Advisory, from 9 AM Thursday to 4 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
8 follow-up statements
983 WHUS73 KIWX 250252 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 952 PM EST Wed Nov 24 2021 LMZ043-046-251100- /O.EXP.KIWX.SC.Y.0072.000000T0000Z-211125T0300Z/ /O.CON.KIWX.SC.Y.0073.211125T1400Z-211126T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 952 PM EST Wed Nov 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THURSDAY TO 4 PM EST FRIDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and waves 6 to 10 ft expected. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From 9 AM Thursday to 4 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
757 WHUS73 KIWX 250909 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 409 AM EST Thu Nov 25 2021 LMZ043-046-251630- /O.CON.KIWX.SC.Y.0073.211125T1400Z-211126T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 409 AM EST Thu Nov 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM EST FRIDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and waves 6 to 12 ft expected. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From 9 AM Thursday to 4 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
778 WHUS73 KIWX 251540 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1040 AM EST Thu Nov 25 2021 LMZ043-046-252345- /O.CON.KIWX.SC.Y.0073.000000T0000Z-211126T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1040 AM EST Thu Nov 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST FRIDAY... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and waves 8 to 12 ft expected. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From 9 AM Thursday to 4 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
480 WHUS73 KIWX 252036 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 336 PM EST Thu Nov 25 2021 LMZ043-046-260445- /O.CON.KIWX.SC.Y.0073.000000T0000Z-211126T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 336 PM EST Thu Nov 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST FRIDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and waves 8 to 12 ft expected. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From 9 AM Thursday to 4 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
479 WHUS73 KIWX 260342 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1042 PM EST Thu Nov 25 2021 LMZ043-046-261145- /O.CON.KIWX.SC.Y.0073.000000T0000Z-211126T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1042 PM EST Thu Nov 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST FRIDAY... * WHAT...Northwest winds 20 to 25 knots with gusts up to 30 knots overnight backing west to northwest and easing to 10 to 20 knots Friday. Waves 8 to 12 feet occasionally to 15 feet overnight subsiding to 3 to 6 feet Friday afternoon. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 4 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
101 WHUS73 KIWX 260925 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 425 AM EST Fri Nov 26 2021 LMZ043-046-261630- /O.CON.KIWX.SC.Y.0073.000000T0000Z-211126T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 425 AM EST Fri Nov 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Northwest winds 10 to 20 knots backing west 5 to 10 knots this afternoon. Waves 5 to 8 feet occasionally to 10 feet this morning subsiding to 3 to 5 feet this afternoon. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 4 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
725 WHUS73 KIWX 261604 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1104 AM EST Fri Nov 26 2021 LMZ043-046-262100- /O.CON.KIWX.SC.Y.0073.000000T0000Z-211126T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1104 AM EST Fri Nov 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...West winds 5 to 15 knots with gusts up to 25 knots. Waves 3 to 6 feet subsiding to 2 to 4 feet by this evening. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 4 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
527 WHUS73 KIWX 262044 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 344 PM EST Fri Nov 26 2021 LMZ043-046-262145- /O.EXP.KIWX.SC.Y.0073.000000T0000Z-211126T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 344 PM EST Fri Nov 26 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Nov 24, 2:33 PM EST, 46 minutes earlier.
Area forecast discussion, Nov 24, 2:33 PM EST, 46 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 233 PM EST Wed Nov 24 2021 .SYNOPSIS... Issued at 110 PM EST Wed Nov 24 2021 A weather system will arrive tonight with rain moving in from the southwest late evening. The cold front will push through tomorrow, with snow starting to mix in late afternoon. Light lake effect snow is expected through Thursday night, tapering off early Friday. More light rain and snow will be possible Saturday night into Sunday, and again on Monday. && .SHORT TERM...(This Evening through Thursday) Issued at 110 PM EST Wed Nov 24 2021 Models are all in pretty good agreement on the timing of rain moving into the area this evening, mainly after 9 PM EST. A tight surface pressure gradient ahead of this system whose cold front is still back over the central plains, will keep southwesterly winds breezy through the night, although they will diminish some with the loss of diurnal mixing. This mixing, along with ample cloud cover has allowed temperatures to rise into the mid 40s to low 50s, and should keep lows from falling below 40 degrees tonight. This relative warmth will also ensure that the precipitation stays all rain into Thanksgiving day. This front will move through fairly quickly, so rainfall amounts will not be excessive, averaging only around a quarter of an inch. Colder air will move in behind the front though as the low-level flow shifts to the northwest. NAM Bufkit soundings for SBN show snow mixing in as early as 4 PM, which at this point will be around the onset of the lake effect snow. Yet surface temperatures will still be above freezing through at least the first part of the evening, so accumulations are not expected during this period. && .LONG TERM...(Thursday Night through Wednesday) Issued at 110 PM EST Wed Nov 24 2021 Thursday night the main concern will be lake affect snow, which CAMs depict in a north-south oriented multiband structure across northwest Indiana into southwest Michigan. These should quickly advect away from the lake overnight and diminish in intensity as high pressure pushes back in from the west with much drier air aloft. That said, only expect light accumulations of less than 1 inch, with very little precipitation left by Friday morning, except maybe for a few flurries or light drizzle. Drizzle could be a problem though, given below freezing temperatures. It will be cold but dry on Friday under northwesterly flow aloft. A clipper system will then move through quickly sometime between Saturday evening and Sunday morning, with the potential for some light snow accumulations. Models still diverge quite a bit with this, so there remains a lot of uncertainty. Lake effect snow will be possible Sunday night into Monday. Upper ridging should then facilitate mostly dry conditions for the middle of the week. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 1226 PM EST Wed Nov 24 2021 A warm advection setup will usher in some gusty winds over 25 kts into the afternoon, but will drop to a breeze during the overnight. Some LLWS will still be possible especially during the evening and overnight hours as we lose the diurnal mixing. Will also continue the mention of showers moving through along the approaching cold front. With the remnant moisture and cool air following the front, MVFR CIGs will be possible to start our Thanksgiving Thursday and a few patchy IFR conditions could be possible Thursday morning into the afternoon. However, will leave the IFR mention out for now with a lack of confidence in this occurring. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...Small Craft Advisory until 10 PM EST this evening for LMZ043-046. && SYNOPSIS...Cobb SHORT TERM...Cobb LONG TERM...Cobb AVIATION...Roller Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Nov 24, 4:42 AM EST, 10 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 442 AM EST Wed Nov 24 2021 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-250945- La Porte-St. Joseph-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton-Kosciusko-Whitley-Allen-White-Cass-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-Branch- Hillsdale-Williams-Defiance-Henry-Paulding-Putnam-Van Wert- 442 AM EST Wed Nov 24 2021 /342 AM CST Wed Nov 24 2021/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-250945- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 442 AM EST Wed Nov 24 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Conditions hazardous to small craft are likely again Thursday afternoon into Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Indiana, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.